MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing an embolization of the internal iliac (hypogastric) artery with a retracta detachable embolization coil prior to repair of an abdominal aortic aneurysm (aaa).The physician reported that the coil broke "a few centimeters" proximal to the attachment zone.The distal end of the broken wire with attached coil remained as deployed in-situ within the hypogastric artery.The physician deployed the retracta detachable embolization coil through a 6fr balkin sheath without the use of a catheter.The physician was successful in occluding / embolizing the entire hypogastric artery and proceeded to cover it with the intended gore endovascular aaa limb.The procedure was completed uneventfully.There were no reported adverse patient consequences.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation summary: a review of complaint history, device history record, instructions for use (ifu), documentation, manufacturing instructions, specification and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the work order reveals that there were no nonconformances in this lot or for the subassembly lot, sa7127097, for the delivery wire.A complaint history search reveals that this is the only complaint associated with this lot number.The physician deviated slightly from the instructions for use (ifu).Based on cook's clinical assessment and the customer's reported deviation from the ifu, it is likely that user technique contributed at least partly to the reported mode of failure.User technique will therefore be trended as a possible root cause for the reported failure.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6547515
Report Number1820334-2017-00966
Device Sequence Number16359949
Product Code KRD
UDI-Device Identifier10827002342047
UDI-Public(01)10827002342047(17)210819(10)7148367
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1